I've had my copper IUD in for roughly 4 years now. Recently last August I was diagnosed with crohns disease, ever since I've been on medicine(50 mgs of 6mp and 4 pills of lialda) I've been dealing with monthly yeast infections and the past two days I've had bleeding outside of my normal period(which ended on July 20th and started 6 days before that). I've got a slight flow like I usually do at the end of my period like a couple of drops per minute and it's accompanied with slight almost nonexistant cramps the blood is deep red. The last time I had sex was June 25. Any ideas what is going on? I'm also 24 years old with a 4 year old son as well.
Welcome to ehealthforum,
It is difficult to comment on your symptoms without examining you. If you have been sexually active (without being on any other birth control measures), then chances of pregnancy and early pregnancy loss cannot be ruled out as the use of other medications can affect the efficacy of your birth control. You should consider visiting your gynecologist/obstetrician for further evaluation and investigations to check for the position of the IUD and to confirm/rule out chances of pregnancy, along with any further investigations to look for any other underlying cause for the abnormal bleeding/spotting that you describe (hormonal derangements, uterine fibroids, ovarian problems etc). Get started on appropriate treatment as indicated (based on examination and investigation results) to control your symptoms.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.